Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 15, NWS Binghamton, NY

June 15, 2000Steuben County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 15, 2000, 5:07 PM EDT for Steuben County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 5:07 PM EDT (21:07 UTC)
Expired
Jun 15, 2000, 9:00 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Steuben County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 152114
FFWBGM
NYC101-160100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
507 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STEUBEN COUNTY IN CENTRAL NEW YORK.

* UNTIL 900 PM EDT.

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...NEAR WARREN... 
  OR ABOUT 93 MILES WEST OF WILLEYVILLE...MOVING NORTHEAST AT 35 MPH.

* THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
  WILLEYVILLE AROUND 700 PM EDT.
  GREENWOOD AND HARTSVILLE AROUND 715 PM EDT.
  CANISTEO AND JASPER AROUND 715 PM EDT.
  BUENA VISTA AND WEST CAMERON AROUND 720 PM EDT.
  ADDISON AND CAMERON MILLS AROUND 725 PM EDT.
  BATH AROUND 735 PM EDT.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE 
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL HAS ALREADY CREATED 
FLASH FLOODING THAT HAS CLOSED PORTIONS OF STATE ROUTES 36...417... 
AND 248 AS WELL AS COUNTY ROUTE 31. HOMES WERE ALSO BEING FLOODED IN 
CAMERON AND GREENWOOD. 

TUSCARORA CREEK AND OTHER AREA SMALL STREAMS AND CREEKS WILL RISE 
RAPIDLY...POSSIBLY CASUING ADDITIONAL ROAD WASH OUTS AND FLOODING OF 
NEARBY LOW AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT!

LAT...LON 4162 7946 4148 7934 4206 7694 4243 7726

$$

SPORER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:15 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 15, 3:15 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT THU JUN 15 2000

SEVERE THREAT CONTINUES INTO THIS EVE ACROSS THE ENTIRE FA AND WILL
WORD THE ZONES ACCORDINGLY. FOR LATER TONIGHT...PATCHY FOG AND
PARTLY CLOUDY SKIES.

THE COLD FRONT WILL WASH OUT LATER TONIGHT ACROSS THE AREA. THIS
WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE FA UNTIL A STRONGER
COLD FRONT MOVES ACROSS ON SAT. AT THIS POINT DO NOT SEE A TRIGGER
FOR CONVECTION ON FRI EVEN THOUGH THE NGM AND AVN MODELS INDICATE
PRECIP. WILL FOLLOW THE ETA MODEL WHICH KEEPS THE FA DRY UNDER
SUBSIDENCE AND A CAPPING INVERSION.

PRECIP SPREADING FROM W TO E ACROSS THE FA FRI NIGHT AHEAD OF
APPROACHING COLD FRONT. MODELS INDICATE A WEAK S/W AND 35 TO 40 KNOT
LOW LVL JET OVER THE FA ALSO. AVN SHOWS PRECIP ALONG AND BEHIND THE
COLD FRONT ON SAT. WILL NOT GET FANCING WITH TIMING RIGHT NOW.

GUIDANCE TEMPS WERE MOSTLY FOLLOWED ALL PERIODS.

.BGM...NONE.

SMF

In the hours before

Special weather statement, Jun 15, 12:13 PM EDT, 4 hours 54 minutes before
NYZ022-015-016-023-024-017-025-055-PAZ038-152200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1213 PM EDT THU JUN 15 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES:

IN NEW YORK...

STEUBEN...
YATES...
SENECA...
SCHUYLER...
CHEMUNG...
CAYUGA...
TOMPKINS...
TIOGA.

IN PENNSYLVANIA...

BRADFORD...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

A SEVERE THUNDERSTORM WATCH FOR THE REMAINDER OF CENTERAL NEW YORK
AND NORTHEAST PENNSYLVAINA MAY BE ISSUED LATER THIS AFTERNOON.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT.

WALDSTREICHER
Special weather statement, Jun 15, 2:14 PM EDT, 2 hours 53 minutes before
PAZ039-040-043-044-047-160000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT THU JUN 15 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHEAST
PENNSYLVANIA:

LUZERNE...
LACKAWANNA...
WYOMING...
SUSQUEHANNA...
WAYNE.

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF
NORTHEAST PENNSYLVANIA UNTIL 800 PM EDT.

N
Special weather statement, Jun 15, 3:01 PM EDT, 2 hours 6 minutes before
NYZ022-015-024-023-055-025-016-017-018-044-036-037-009-056-045-046-
057-062-160100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT THU JUN 15 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES IN CENTRAL NEW
YORK:

STEUBEN...
YATES...
CHEMUNG...
SCHUYLER...
TIOGA...
TOMPKINS...
SENECA...
CAYUGA...
ONONDAGA...
CORTLAND...
MADISON...
ONEIDA...
BROOME...
CHENANGO...
OTSEGO...
DELAWARE...
SULLIVAN...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT.

WALDSTREICHER

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.